Last night I took my first dose of 10mg lexapro. I woke up at 4am clenching my teeth soooo badly. Then I felt very out of it, nauseous and in a cold sweat. I slowly got out of bed but could barely focus on where I was going. I went to the bathroom, called out for help- thank god my husband came-and I literally blacked out for the amount of time it took for my husband to walk me down our hallway. I was shaking- it was the scariest thing that has ever happened to me. Has anyone ever experienced anything like this? I have 4 young kids and I asked the dr for something to calm me down, make me less anxious with the kids. That scared the heck out of me!!!
Lexapro side effect nightmare- can anyone relate?
- 28 Mar 2018 by Lana35589
- 31 March 2018
- lexapro, hyperhidrosis, nightmares, binge eating disorder, side effect, dosage, cold sweat, tooth
Hello, Sorry to hear that you are having trouble with this medication. Any Serotonin reuptake inhibitor is known to cause side effects during the first 3-4 weeks. All lf what you described does happen to some people. If it is bearable, just wait out the couple of weeks and see if it goes away. If its not, talk to your doctor about trying a different medication. I am never really a fan of SSRIs due to the huge range of unexpected side effects ( alot of people suffer from loss of libido, increased depression) . Also what your doctor doesn’t tell you is that antidepressants RARELY WORK. In clinical trials ALL antidepressants cause an improvement in symptoms of no more than 10% of people. Also in clinical trials most of the people that see improvement in symptoms are the ones who are severly depressed or anxious (meaning they can’t get out of bed and function on most days) but not the one with mild depression or anxiety . Its a very troublesome medication. Trust me, if you take xanax instead it would be alot safer and more predictable. I did a very long research on this class of medication back when I was in school and I still keep up with the clinical trias for it up till today.
Hi, Lana! Not too frighten you further ~ because you won't have ALL these side effects by any means and those that you do should resolve within just a few days to a week or two ~ but you might want to read this link as well as the package insert that came with your script to acquaint yourself with this medication, it's indications and usages, side effects, as well as patient reviews of it's efficacy:
The fact is that these medications DO work very well for the majority of users, but it can take several weeks to feel the full beneficial effects. You will read that side effects resolve rather quickly and are rarely cause for discontinuing the medication.
If you have further questions or concerns consult your doctor for professional advice and please feel free to post here at any time.
Try to be patient and hang in there ~ it will get better for you every day!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.